MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C1240-A
Medical Device Problem Codes Detachment Of Device Component (1104); Inadequacy of Device Shape and/or Size (1583); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01282.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to deploy a ruby coil in the target vessel using a lantern delivery microcatheter , the physician noticed the ruby coil was too big for the aneurysm, therefore it was removed.However, while resheathing the ruby coil outside of the patient's body, the technologist experienced resistance and the ruby coil unintentionally detached from the pusher assembly.The physician then attempted to deploy a different size ruby coil in the aneurysm; however, the ruby coil was too big for the aneurysm and it was removed.Upon attempting to resheath this ruby coil, the technologist experienced resistance again and the ruby coil unintentionally detached as well.The procedure was then completed using new ruby coils and the same lantern delivery microcatheter.The physician did not use a rotating hemostasis valve (rhv), however, the microcatheter was flushed after every coil.There was no adverse effect on the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5932789
Report Number3005168196-2016-01281
Device Sequence Number10921145
Product Code HCG
UDI-Device Identifier00814548013237
UDI-Public00814548013237
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Catalogue NumberRBY4C1240-A
Device Lot NumberF69416
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2016
Initial Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR